MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1050-060
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other complaints.The armada 35 instructions for use (ifu), states: inflation in excess of the rated burst pressure may cause the balloon to rupture.Based on the information provided, the reported balloon rupture was likely user related.It is likely that the balloon rupture was the result of inflating the balloon above the rated burst pressure.Additionally, it is likely that during removal, the ruptured balloon material caught on the introducer sheath and separated.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a re-stenosed lesion in the moderately calcified, mildly tortuous, 70% stenosed radial artery with a fistula.A 5x60mm armada 35 percutaneous transluminal angioplasty (pta) balloon was inflated above rated burst pressure to 20 atmospheres and ruptured.After deflation, the balloon separated from the catheter, and the catheter faced resistance during removal with the anatomy.The separated portion was retrieved through a puncture in the brachial artery with an unspecified sheath.No portion of the device remains in the anatomy.There were no adverse patient sequelae, but there was a clinically significant delay in the procedure.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9910689
Report Number2024168-2020-03200
Device Sequence Number17002988
Product Code LIT
UDI-Device Identifier08717648154614
UDI-Public08717648154614
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberB1050-060
Device Catalogue NumberB1050-060
Device Lot Number90722G1
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/09/2020
Initial Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;